Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 192, NWS Mobile, AL

June 22, 2021

NWS Mobile, AL issued this special marine warning at Jun 22, 2021, 7:09 AM CDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 7:09 AM CDT (12:09 UTC)
Expired
Jun 22, 2021, 8:15 AM CDT
In force
66 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1453 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

713 
WHUS54 KMOB 221209
SMWMOB
GMZ655-221315-
/O.NEW.KMOB.MA.W.0192.210622T1209Z-210622T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
709 AM CDT Tue Jun 22 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
  20 NM...

* Until 815 AM CDT.

* At 709 AM CDT, a strong thunderstorm was located 8 nm south of
  Navarre Beach, or 16 nm southwest of Mary Esther, moving east at 30
  knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Fort Walton Liberty Ship Reef.

LAT...LON 3009 8719 3018 8721 3036 8698 3037 8693
      3037 8639 3006 8639
TIME...MOT...LOC 1209Z 276DEG 31KT 3024 8692 

HAIL...0.00IN
WIND...>34KTS

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 4:15 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 22, 4:15 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
415 AM CDT Tue Jun 22 2021

.NEAR TERM UPDATE /Now Through Wednesday/...Regional radar and
satellite imagery shows the a large area of showers with a few
embedded thunderstorms that affected our area earlier this morning
has largely spread eastward across the Florida Panhandle and
southeast Alabama. Some stronger storm cells are ongoing over the
open Gulf waters, but will gradually shift east as well.

Scattered showers and thunderstorms will continue through this
morning as periodic shortwaves translate over our region on the base
of a larger scale trough encompassing much of the east central
CONUS. A surface front is also forecast to sag southward into our
forecast area during the day today. The combination of the deep
moisture, increased ascent, and persistent instability will aid in
the continued development of numerous to widespread showers and
thunderstorms across much of our area through the afternoon. The
stronger storms will be efficient rainfall producers and could
quickly produce 1-2" in a short period of time. The general forecast
calls for an additional 2-4" of rain near the coast through this
afternoon, but there could be localized higher amounts. Soils will
remain quite saturated near the coast (especially after the rains
from TS Claudette and the showers and storms from overnight/early
this morning), so the Flash Flood Watch will continue for Stone MS,
George MS, Mobile AL, Baldwin AL, Escambia FL, Santa Rosa FL, and
Okaloosa, FL counties until 7 PM this evening.

The surface boundary will then linger over the Gulf coast, keeping
scattered showers and thunderstorms in the forecast for the local
area through Wednesday. Coverage is expected to decrease somewhat
tonight (along with PWATs), but showers and storms will ramp back up
through the day on Wednesday. However, not expecting as much
coverage like tonight and earlier this week since the upper ridge
looks to build into the Deep South from the west on Wednesday.

High today are expected to be in the lower to mid 80s, with lows
generally in the upper 60s to around 70 degrees inland. Near the
coast, lows will be in the lower to mid 70s. Expecting slightly
warmer temperatures Wednesday afternoon, in the mid to upper 80s.
Lastly, the HIGH RISK of rip currents remains in effect through
today, followed by a MODERATE RISK tonight. /21/26

&&

.SHORT TERM /Wednesday night Through Friday night/...An upper
ridge will be in place across northern Mexico into the south
central states, with a weakening upper trof over the eastern
states and another upper ridge over the western Atlantic. The
upper trof lifts off to the northeast through Thursday, though a
weakness remains over the extreme southeastern states between the
two upper ridges, supported in part by an upper trof in the
easterlies which extends from the southeast Gulf to along the
Florida peninsula.  A weak frontal boundary across southern
Alabama/Mississippi Wednesday night essentially dissipates on
Thursday, although a broad and weak convergent zone is left over
the area between a sea breeze and more easterly winds impinging
into the northeastern portion of the area associated with an
Appalachian surface ridge. Ample deep layer moisture will be in
place over the southern portion of the area tapering to somewhat
lower deep layer moisture further to the north. Given the moisture
distribution, the (albeit weak) surface features in place along
with a series of modest shortwaves, have continued with likely
pops over much of the southern half of the area with chance pops
further northward.  The upper level weakness/trof in the
easterlies drifts slowly westward during the remainder of the
period to be mostly oriented from the northeast Gulf into southern
Alabama/southwest Georgia while a large positively tilted trof
evolves over the Plains into the Great Lakes region. A surface
ridge over the Appalachians will have meanwhile built into the
region promoting a southeasterly flow over the area. Ample deep
layer moisture over the southern portion of the area spreads
inland during the day on Friday and with daytime heating and a
series of shortwaves moving across the area, expect a diurnal
convective cycle to continue for Friday with chance to good chance
pops. MLCAPE values on Thursday and Friday are expected to mainly
range from 2000-2500 J/kg while shear values will be low. Expect
that slow moving showers and storms could lead to some nuisance
flooding type of issues and some strong storms are possible as
well. Overnight lows range from around 70 well inland to the mid
70s at the immediate coast. Highs on Thursday and Friday will be
mostly in the mid to upper 80s with some spots potentially
reaching the lower 90s. A low risk of rip currents is anticipated
through the period. /29

&&

.EXTENDED TERM /Saturday Through Tuesday/...An upper trof in the
easterlies progresses from the northeast Gulf/southern
Alabama/southwest Georgia to the northwestern Gulf through Sunday
while the large positively tilted upper trof persists over the
Plains to near the Great Lakes region. An upper ridge meanwhile
builds from the western Atlantic into the extreme southeast
states, then remains in place through Tuesday while the upper trof
in the easterlies dissipates while continuing into Mexico and the
large upper trof over the Plains to near the Great Lakes advances
eastward slightly. A surface ridge in place across the
southeastern states gradually weakens but maintains a light
southerly flow over the forecast area. With the passage of the
upper trof in the easterlies, this allows for deep layer moisture
to increase a bit higher over the forecast area by Sunday
(precipitable water values around 2.0 inches) with similar values
persisting through Tuesday. Have continued with chance to good
chance pops for Saturday, then as the large upper trof sends a
series of shortwaves across the forecast area, mainly the
northwestern half or two thirds, and with daytime heating have
opted for likely pops Sunday through Tuesday along and west of
I-65 with chance to good chance pops over the remaining portion.
Daytime highs will be mostly in the mid to upper 80s and overnight
lows will be in the lower to mid 70s. /29

&&

.MARINE...A light to moderate southwest wind flow will continue
through much of the week as a weak front approaches from the north
and stalls. The front is expected to dissipate north of the marine
area, with a south to southeast flow then developing late in the
week. Scattered to numerous showers and thunderstorm will also
continue across the area through mid-week. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

     Flash Flood Watch through this evening for ALZ261>266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

     Flash Flood Watch through this evening for FLZ201>206.

MS...Flash Flood Watch through this evening for MSZ078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:33 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 21, 8:01 PM CDTFlash Flood WarningMOBMobile104 min
Jun 21, 8:18 PM CDTFlash Flood WatchMOBBaldwin, Mobile17 hr
Jun 21, 10:09 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile5 hr
Jun 21, 10:32 PM CDTSpecial Marine WarningMOB47 min
Jun 22, 2:34 AM CDTSpecial Marine WarningMOB56 min
Jun 22, 3:20 AM CDTSpecial Marine WarningMOB55 min
Jun 22, 3:40 AM CDTSpecial Marine WarningMOB65 min
Jun 22, 8:28 AM CDTSpecial Marine WarningMOB92 min
Jun 22, 9:48 AM CDTRiver Flood WarningMOBBaldwin25 hr
Jun 22, 9:50 AM CDTRiver Flood WarningMOBBaldwin49 hr
Jun 22, 9:57 AM CDTSpecial Marine WarningMOB33 min
Jun 22, 10:16 AM CDTSpecial Marine WarningMOB29 min
Jun 22, 1:42 PM CDTSpecial Marine WarningMOB18 min
Jun 22, 1:48 PM CDTSpecial Weather StatementMOBBaldwin27 min
Jun 22, 2:00 PM CDTSpecial Weather StatementMOBMobile30 min
Jun 22, 2:02 PM CDTSpecial Marine WarningMOB28 min
Jun 22, 4:31 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 22, 5:13 PM CDTSpecial Marine WarningMOB52 min
Jun 22, 5:21 PM CDTSpecial Weather StatementMOBBaldwin39 min
Jun 22, 5:37 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 21, 10:11 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa49 min
Jun 21, 10:43 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa5 hr
Jun 21, 10:57 PM CDTSpecial Weather StatementMOBOkaloosa63 min
Jun 21, 11:15 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa4 hr
Jun 21, 11:58 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa5 hr
Jun 22, 9:52 AM CDTRiver Flood WarningMOBOkaloosa12 hr
Jun 22, 2:30 PM CDTSpecial Weather StatementMOBEscambia45 min
Jun 22, 3:34 PM CDTSpecial Weather StatementMOBEscambia41 min
Jun 22, 4:38 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.